Ask a doctor

Do Vitamins Affect Botox?

Do vitamins affect botox? If so how and which wones as i am taking a lot and dont know whether to stop for my botox in two weeks times?

Doctor Answers (13)

Botulinum Toxin (Dysport or Botox)

+2

There are some thoughts that excess Vitamin E may  be associated with bleeding which could interfered with Botulinum Toxin (Dysport or Botox) injections. otherwise I am not aware of any other Vitamin interactions.
 


Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Vitamins before Botox

+1

Stopping vitamins prior to Botox injections, especially those that include blood thinning properties (Vit E, etc) is beneficial to reduce the risk of bruising. There is some evidence, although less than scientific as of today, that Zinc supplements can decrease the gap between injection and effective results as well as improving total effectiveness of the drug....but the real scientific verdict is out.

Dr. C

johnconnorsmd.com

John Philip Connors III, MD, FACS
Atlanta Plastic Surgeon
5.0 out of 5 stars 15 reviews

Botox works for peri ocular wrinkles

+1

Vitamins will not affect the longevity of the result after botox injections.  Just keep in mind that large doses of vitamin E may increase the risk of bruising. Normal doses (daily requirements) will not alter anything.

Carlos Cordoba, MD
Montreal Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Vitamins - Botox

+1

In general, I'd recommend stopping any medications that can cause increased bleeding or bruising.  Vitamin E and other herbal medications can potentially cause you to have more bruising after your treatment.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

Vitamins do not affect Botox

+1

There has been no evidence of which I am aware that the effectiveness of Botox or Dysport is affected by vitamins. You might avoid separate vitamin E supplements prior to the injections to minimize bruising but that is not related to the Botox specifically.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Vitamins and Botox

+1

Daily intake of multivitamins have not been shown to affect the longevity of Botox, once injected. The only vitamin you may wish to stop taking about 10 days before the day of your Botox injection is Vitamin E. Vitamin E can predispose you to bruising easily.

You also have to be careful to look at herbal, naturopathic and homeopathic preparations that may affect your ability to clot effectively so that you could bruise easily at the time of your Botox treatment. 

Anifat Balogun, MD
Seattle Facial Plastic Surgeon

Botox & vitamins

+1

There is no known inter action between Botox & multivitamins. They have nothing to do with its effectiveness , or duration of action. As suggested by my colleagues, you may want to stop vitamin E supplements, if you are taking them separately. Large doses of vitamin E might increase the incidence of bruising with the injection, but they have nothing to do with the BOTOX itself.

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

Vitamins and Botox injections..

+1

Vitamins won't affect the result of the Botox injections, meaning you should get the same results and the duration of the results shouldn't be affected. But some Vitamins will increase the risks of bruising after Botox injections. I would stop any anti inflammatory medications like aspirin or ibuprofen base medication as well as Vit E and Fish oil. You can stop those one week prior to your Botox injections. 

Henri P. Gaboriau, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Vitamins Affect Botox

+1

Only if you are concerned about possible increased bruising (from Vitamin E's or some supplement). Discuss with the injecting doctor prior to the Botox injections. Or better yet STOP them for ONLY your peace of mind. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Vitamins are OK to take when getting Botox

+1

You do not have to stop taking vitamins before Botox treatments. Some vitamins can increase chances of bruising, but bruises are not usually a significant problem with Botox injections.  Only stop taking all your vitamins before the injections (2 weeks) if you are concerned about bruising.

Theda C. Kontis, MD
Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.